Mirena Extreme Sadness, Mood Swings, Adult Children, Loss of Interest, Menstrual Cycles
Hi all, I first discovered this site back in May 2009 and posted on 25th June 2009. I had my Mirena inserted in April 2007 after consultation with my Gyno and being told this is the best option available to me following constant bleeding and pain during ... more »
Hi all, I first discovered this site back in May 2009 and posted on 25th June 2009.
I had my Mirena inserted in April 2007 after consultation with my Gyno and being told this is the best option available to me following constant bleeding and pain during menstrual cycles. Also had pollops removed during the same operation (which may have been causing the pain also). I was (like many) led to believe there were NO SIDE EFFECTS!!!! I can only assume we are part of some huge experiment??
I am 43 (soon to be 44 years old) with two adult children (18 and 21 years) and very happily married.
Like many others, my side effects are/WERE mood swings (recent panic attack - very scary!), headaches, abdominal pain, light bleeding for 2 - 3 weeks every month, fatigue and general feeling of unwellness, days of extreme sadness (would not classify it as depression), no interest in anything, almost complete loss of interest in sex, nausea, weight gain. Pre Mireena I had lost 35 kgs (approx 80lbs) with a lot of hard work. My gym regime and diet didnt change but I have still gained 15 kgs.
I use the "were" because I also made the decision to have the Mireena removed and like others was ready for a fight with my doctor.
No need to fight, my doctor listened to everything I said plus informed me she knows exactly what I am talking about because her two sisters had exactly the same problems and had the Mirena removed. Needless to say, THE MIRENA HAS NOW BEEN REMOVED. HOORAY!!!!
It has only been 8 hours so I don't really expect any miracles immediately although it would be nice to wake up and have lost the 15kgs I have gained.
To cut my very long story down, my doctor informed me of some interesting news about the Mirena. I was told at my age (43) to increase Progestron can send the body into Hormone overload, in fact we should be having more Oestrogen instead. The Mirena increases the amount of Progestron in the body, maybe that is part of the problem????
I am feeling so pleased to have the MIRENA OUT, will keep you posted on my progress. So far go good......no signs of bleeding yet.